Authorities say more than 30 people have overdosed from suspected synthetic marijuana at or near a Connecticut city park.

No deaths have been reported, but officials say two people had life-threatening symptoms, the Daily Mail reports.

Officials say people overdosed at the New Haven Green, close to the prestigious Yale University.

Some overdoses were reported Tuesday night but the majority fell ill shortly after 8am on Wednesday.

Advertisement

Rick Fontana, director of emergency operations for New Haven said some overdoses were 'in multiples of 4-6 at a time.'

Fontana said the city's 911 center started receiving calls just after 8am about possible overdoses on the green.

EMS personnel found individuals suffering from 'a multitude of signs and symptoms ranging from vomiting, hallucinating, high blood pressure, shallow breathing, semi-conscious and unconscious states,' he said in an email to CBS News.

'Two individuals had life-threatening symptoms, and the others had non-life-threatening symptoms,' he said.

Sandy Bogucki, EMS medical director in New Haven, said they heard from people on the green Wednesday morning that it 'potentially' contained PCP and that some of the reactions of the patients in the emergency department suggest an opioid was involved.

The overdoses took place in the shadow of the prestigious Yale University whose campus is across the street from the park.

Police are working to find the source of the synthetic marijuana, which is plant material sprayed with chemicals that has been blamed for overdoses nationwide.

Officials said the patients were 'all different ages'.

Advertisement

Authorities say some victims were unconscious, some were nauseous, some were lethargic, a few had trouble breathing and others were vomiting.

Officials were testing the blood of the victims to see what they ingested. Officials say an anti-opioid overdose drug helped some victims.

Police told WFSB that at least one person was arrested on the green and that an unidentified person was given an infraction for selling drugs.

Chief John Alston of the New Haven Fire Department said that toxicology reports would determine what the substance was.

He suggested that it might have been laced with something.

According to police, one patient was non-responsive to Naloxone, which is a drug used to treat narcotic overdoses.

More than a dozen people overdosed on synthetic marijuana at the same park on July 4.